Alert archive / California / Winter Storm Warnings in 2006
Winter Storm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Dec 26, 2006, 3:25 AM PST for Inyo County, California. It took effect at Dec 26, 2006, 6:00 PM PST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2006, 3:25 AM PST (11:25 UTC)
- In effect from
- Dec 26, 2006, 6:00 PM PST
- Expired
- Dec 27, 2006, 9:48 AM PST
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
County Inyo County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 261125 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 325 AM PST TUE DEC 26 2006 ...POTENTIAL FOR HEAVY SNOWFALL IN THE SOUTHERN SIERRA TUESDAY NIGHT AND WEDNESDAY MORNING... .A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS CALIFORNIA TONIGHT INTO WEDNESDAY BRINGING HEAVY SNOWFALL AND GUSTY WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA. CAZ519-261930- /O.UPG.KVEF.WS.A.0009.061227T0200Z-061227T2000Z/ /O.NEW.KVEF.WS.W.0006.061227T0200Z-061227T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 325 AM PST TUE DEC 26 2006 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST WEDNESDAY... ...WINTER STORM WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT AS THE WARNING REPLACES IT. SNOWFALL WILL BEGIN THIS AFTERNOON ABOVE 7500 FEET IN THE SIERRA AND WILL BECOME HEAVY THIS EVENING AND CONTINUE INTO WEDNESDAY MORNING. THE MOST FAVORABLE PERIOD FOR HEAVY SNOW ACCUMULATION APPEARS TO BE FROM TUESDAY EVENING UNTIL A FEW HOURS AFTER MIDNIGHT. SHOWERS SHOULD THEN CONTINUE ON AND OFF THROUGH LATE WEDNESDAY MORNING. SNOW LEVELS WILL FALL TO AROUND 6500 FEET TONIGHT WITH 12 TO 15 INCHES TOTAL ACCUMULATION EXPECTED. GUSTY WESTERLY WINDS WILL ALSO CREATE BLOWING AND DRIFTING OF SNOW WITH LIMITED VISIBILITY FROM LATE THIS AFTERNOON THROUGH WEDNESDAY MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$
4 follow-up statements
000 WWUS45 KVEF 261922 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1122 AM PST TUE DEC 26 2006 ...POTENTIAL FOR HEAVY SNOWFALL IN THE SOUTHERN SIERRA TONIGHT AND WEDNESDAY MORNING... .A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS CALIFORNIA TONIGHT INTO WEDNESDAY BRINGING HEAVY SNOWFALL AND GUSTY WINDS TO THE HIGHER ELEVATIONS OF THE SIERRA. CAZ519-270430- /O.CON.KVEF.WS.W.0006.061227T0200Z-061227T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 1122 AM PST TUE DEC 26 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 12 PM PST WEDNESDAY... THE PACIFIC STORM IN NORTHERN CALIFORNIA IS STILL MOVING SOUTH TOWARDS THE SOUTHERN SIERRA AT A SLIGHTLY SLOWER THAN ANTICIPATED RATE. SNOWFALL WILL BEGIN THIS EVENING AND BECOME HEAVY BY MIDNIGHT. SNOW WILL FALL THROUGH WEDNESDAY MORNING WITH THE HEAVIEST SNOWFALL DONE BY NOON. AROUND 12 INCHES TOTAL ACCUMULATION IS EXPECTED. WEDNESDAY AFTERNOON WILL SEE A FEW FLURRIES THE REST OF THE DAY BUT NO MORE SIGNIFICANT ACCUMULATIONS WILL OCCUR. SNOW LEVELS WILL DROP DURING THE NIGHT TO AROUND 6000 FEET...HOWEVER THE GREATEST AMOUNT OF SNOW WILL OCCUR AT 8000 FEET OR HIGHER. IN ADDITION TO THE HEAVY SNOW STRONG WESTERLY WINDS WILL BRING SOME DRIFTING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS45 KVEF 270431 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 831 PM PST TUE DEC 26 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY... .A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA TONIGHT BRINGING HEAVY SNOWFALL AND GUSTY WINDS TO THE HIGHER ELEVATIONS. CAZ519-271200- /O.CON.KVEF.WS.W.0006.000000T0000Z-061227T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 831 PM PST TUE DEC 26 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM PST WEDNESDAY... AS OF 8 PM...A WEATHER SPOTTER IN ASPENDELL REPORTED 2 TO 3 INCHES OF NEW SNOW. A NARROW BAND OF HEAVY PRECIPITATION IS CURRENTLY MOVING ACROSS CENTRAL CALIFORNIA AND WILL REACH THE SOUTHERN SIERRA BETWEEN 11 PM AND 1 AM. SNOWFALL RATES OF UP TO 2 INCHES AN HOUR ARE POSSIBLE AS THIS BAND TRAVERSES INYO COUNTY AROUND MIDNIGHT. SCATTERED SNOW SHOWERS WILL CONTINUE BEHIND THIS BAND THROUGH WEDNESDAY MORNING. TOTAL SNOW ACCUMULATIONS WILL RANGE BETWEEN 8 AND 12 INCHES AROUND 8500 FEET WITH ONE TO TWO FOOT POSSIBLE NEAR THE CREST. IN ADDITION TO THE HEAVY SNOW STRONG WESTERLY WINDS WILL BRING SOME DRIFTING SNOW AND REDUCED VISIBILITIES. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ PIERCE
000 WWUS45 KVEF 271143 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 343 AM PST WED DEC 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON WEDNESDAY... .A MOIST PACIFIC STORM SYSTEM WILL MOVE ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA TONIGHT BRINGING HEAVY SNOWFALL AND GUSTY WINDS TO THE HIGHER ELEVATIONS. CAZ519-272000- /O.CON.KVEF.WS.W.0006.000000T0000Z-061227T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 343 AM PST WED DEC 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY. A PACIFIC STORM SYSTEM WHICH WAS MOVING ACROSS CALIFORNIA EARLY THIS MORNING WILL MOVE INTO NEVADA BY THIS AFTERNOON. NUMEROUS SNOW SHOWERS CAN BE EXPECTED TO LINGER THROUGH THE MORNING HOWEVER. ALTHOUGH SNOWFALL WILL NOT BE AS WIDESPREAD AS OVERNIGHT...LOCALLY HEAVY SNOW IS STILL POSSIBLE THROUGH THE MORNING. ADDITIONAL SNOWFALL UP TO 5 INCHES IS POSSIBLE THIS MORNING. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$
000 WWUS45 KVEF 271748 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 948 AM PST WED DEC 27 2006 .WINTER STORM WARNING FOR THE SOUTHERN SIERRA CANCELED. CAZ519-271900- /O.CAN.KVEF.WS.W.0006.000000T0000Z-061227T2000Z/ EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY 948 AM PST WED DEC 27 2006 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELED THE WINTER STORM WARNING. THE STORM RESPONSIBLE FOR THE LATEST SNOWFALL HAS MOVED SOUTH OF THE SIERRA. MOSTLY SUNNY SKIES ARE OCCURRING ON THE EAST SLOPES. ALTHOUGH THE PEAKS MAY HAVE SOME MORE LIGHT SNOW SNOW AND BE CLOUD COVERED THE REST OF TODAY NO MORE SNOW IS EXPECTED FOR THE EAST SIDE SLOPES. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 26, 3:10 AM PST, 15 minutes earlier.
Area forecast discussion, Dec 26, 3:10 AM PST, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 310 AM PST TUE DEC 26 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM APPROACHING THE COAST TODAY WILL SPREAD CLOUDS ACROSS THE REGION WITH SNOW BECOMING LIKELY IN THE SIERRA. THIS STORM SYSTEM WILL MOVE ACROSS CALIFORNIA AND NEVADA TONIGHT AND WEDNESDAY BRINGING A CHANCE OF RAIN AND MOUNTAIN SNOW ALONG WITH LOCALLY GUSTY WINDS. HIGHER ELEVATIONS OF THE SIERRA WILL LIKELY SEE SIGNIFICANT SNOWFALL TONIGHT INTO WEDNESDAY. COOLER TEMPERATURES AND STRONG NORTHERLY WINDS ARE ON TAP FOR THURSDAY BEHIND THE STORM SYSTEM. && .SHORT TERM...SOMEWHAT MOIST FLOW AHEAD OF APPROACHING UPPER TROUGH WILL SPREAD CLOUDS ACROSS THE FORECAST AREA TODAY ALONG WITH A CHANCE OF RAIN AND HIGH ELEVATION SNOW OVER THE NORTHERN ZONES. SNOW WILL BECOME LIKELY BY THIS AFTERNOON OVER THE SIERRA WITH SEVERAL INCHES ACCUMULATION POSSIBLE ABOVE 7500 FEET. WHILE RIDGETOP WINDS COULD BE PRETTY STRONG OVER THE SIERRA TODAY...PRECIPITATION DRAG SHOULD HELP LIMIT SPEEDS AND DO NOT EXPECT A DOWNSLOPE WIND EVENT. MODELS PRETTY CONSISTENT WITH BRINGING THE TROUGH INTO CA TONIGHT AND TO THE UT/NV BORDER WEDNESDAY. BETTER DYNAMICS WITH A CONTINUED MOIST FLOW WILL LEAD TO HEAVY SNOW OVER THE SIERRA TONIGHT INTO WEDNESDAY AND COMBINED WITH GUSTY WINDS WILL LEAD TO WINTER STORM WARNING CONDITIONS. UPGRADED THE WATCH TO A WINTER STORM WARNING. OTHERWISE LOOKING AT A CHANCE OF RAIN AND SNOW SHOWERS FOR NEARLY THE ENTIRE FORECAST AREA BY EARLY WEDNESDAY AS THE TROUGH MOVES EAST INTO THE AREA. LOCALLY GUSTY WEST TO SOUTHWEST WINDS CAN BE EXPECTED TONIGHT AND WEDNESDAY AND WESTERN SAN BERNARDINO COUNTY MAY WELL MEET ADVISORY CRITERIA WEDNESDAY AFTERNOON. BASED ON MODEL QPF...PRECIPITATION AMOUNTS OUTSIDE OF THE SIERRA DO NOT LOOK TO BE SIGNIFICANT. TROUGH BECOMES A CLOSED LOW WEDNESDAY NIGHT AS IT MOVES TO THE FOUR CORNERS REGION. PRECIPITATION CHANCES WILL LINGER OVER THE EASTERN PORTION OF THE FORECAST AREA WHILE WINDS SHIFT AROUND TO A NORTHERLY DIRECTION AND BECOME GUSTY. DRY AIR MASS MOVES IN THURSDAY AND THURSDAY NIGHT WITH NORTHERLY GRADIENT INCREASING. CURRENT MODEL TRENDS INDICATE PROBABLE ADVISORY CRITERIA WINDS THESE PERIODS AND WILL NEED TO BE MONITORED FOR HEADLINES LATER SHIFTS. .LONG TERM...RIDGING WILL BRING MOSTLY SUNNY AND DRY CONDITIONS TO THE AREA FRIDAY AND SATURDAY. TEMPERATURES ARE EXPECTED TO REMAIN ON THE COOL SIDE BOTH DAYS ESPECIALLY IN THE VALLEYS DUE TO THE NORTHERLY WINDS ON FRIDAY AND LACK OF MIXING SATURDAY. THE WINDS ON FRIDAY WILL BE STRONGEST DURING THE MORNING HOURS BEFORE SURFACE GRADIENTS WEAKEN. THE RIDGE IS FORECAST TO FLATTEN ON SUNDAY AS A WEAK PACIFIC STORM APPROACHES THE WEST COAST. MODELS BRING THIS SYSTEM ACROSS THE CWA MONDAY POSSIBLY PRODUCING A FEW SHOWERS OVER THE NORTHERN ZONE MOUNTAINS. IT IS LIMITED IN MOISTURE AND ONLY LIGHT QPF IS EXPECTED WHERE SHOWERS FORM. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA... BIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WINTER STORM WARNING CA519 TUESDAY 6 PM TO WEDNESDAY NOON. HARRISON/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Dec 25, 5:18 AM PST, 22 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 518 AM PST MON DEC 25 2006 AZZ001>003-036-CAZ519>527-NVZ014>022-260430- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 518 AM PST MON DEC 25 2006 /618 AM MST MON DEC 25 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A MOIST WEST TO SOUTHWEST FLOW ALOFT MAY BRING SEVERAL INCHES OF SNOW TO THE EAST SLOPES OF THE SIERRA ABOVE 7500 FEET ON TUESDAY. A LOW PRESSURE SYSTEM WILL MOVE ACROSS CALIFORNIA TUESDAY NIGHT AND INTO NEVADA BY WEDNESDAY. THIS SYSTEM WILL SPREAD A CHANCE OF RAIN AND SNOW TO MUCH OF THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. SEVERAL MORE INCHES OF SNOW ARE POSSIBLE ABOVE 6500 FEET IN THE SIERRA TUESDAY NIGHT. DRY CONDITIONS ARE EXPECTED THURSDAY THROUGH SUNDAY BUT GUSTY NORTH WINDS ARE LIKELY ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 2:36 PM PST | High Wind Warning | VEF | Inyo | 6 hr |
Nearby
Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.